MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS
Catalog Number M003XT2750810
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that in the case of a patient with left internal carotid artery (ica) occlusion, the physician planned to perform balloon angioplasty followed by stent implantation.After establishing the system, the physician first successfully performed balloon dilation.When attempting to implant the stent, it perforated the side wall of the distal end of the subject microcatheter during delivery, with a section protruding while the main body remained within the lumen of the subject microcatheter.The device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
This is 2 of 2 reports (2nd mdr).
 
Additional Manufacturer Narrative
This is 2 of 2 reports (2nd mdr).H3 device evaluated by mfg ¿updated.Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the stent was stuck inside of the microcatheter.The catheter tip was seen to be damaged.The catheter distal shaft was seen to have hole/perforation.During a functional inspection, the microcatheter was flushed, and the sdw (stent delivery wire) was advanced, but due to damage the sdw was permanently stuck and could not be moved or retracted, even with force.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use and no damage was noted to the packaging prior to opening the packaging.The device was confirmed to be in good condition during preparation/ prior to use on the patient and continuous flush was set up and maintained throughout the clinical procedure.It was reported that when attempting to implant a stent using the subject microcatheter, the stent perforated the side wall of the distal end of the microcatheter during delivery, with a section protruding while the main body remained within the lumen of the microcatheter.During analysis, the device was returned with a stent stuck inside of the microcatheter.The catheter tip was seen to be damaged and the catheter distal shaft was seen to have hole/perforation.The microcatheter was flushed, and the sdw was advanced, but due to damage the sdw was permanently stuck and could not be moved or retracted, even with force.Based on a review of all available information and the analysis of the returned device it is probable that there was force required to advance the stent within the microcatheter, potentially to overcome resistance.An assignable cause of procedural factors will be assigned to the as reported 'device interaction with another device' and the as reported/as analyzed 'catheter shaft has hole/perforation' as well as the as analyzed 'catheter jammed', 'catheter tip damaged' and 'catheter shaft friction' as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
EXCELSIOR XT-27 STD STRAIGHT 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21973862
Report Number3008881809-2025-00257
Device Sequence Number15771536
Product Code DQY
UDI-Device Identifier04546540698131
UDI-Public(01)04546540698131(17)270603(10)24985665
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM003XT2750810
Device Lot Number24985665
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer07/08/2025
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEUROFORM EZ STENT (STRYKER)
Patient Age55 YR
Patient SexMale
Patient RaceAsian